Arkansas, 2006

Hail and Damaging Winds in Arkansas, March 9, 2006

March 9, 2006 · NWS LZK · 4 events in 1 county or zone

3 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 9, 4:10 AM CST, 5 hours 57 minutes earlier.

Area forecast discussion, Mar 9, 4:10 AM CST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
410 AM CST THU MAR 9 2006

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT
CURRENT BOUT OF SEVERE WEATHER WILL CONTINUE PUSHING EAST FAST AS
UPPER LOW MOVES NORTHEAST. SOME OF THE STRONG WINDS WILL MIX DOWN
TO THE SURFACE...SO WILL CONTINUE THE LAKE WIND ADVISORY UNTIL 6
PM TONIGHT. UPPER LOW WILL BE EAST OF THE STATE THURSDAY NIGHT...
SO PRECIPITATION SHOULD BE ENDING OVERNIGHT THURSDAY. DRY WEATHER
FOR FRIDAY. MOISTURE WILL RETURN QUICKLY FROM THE SOUTH FOR THE
WEEK END.
&&

.LONG TERM...MONDAY THROUGH THURSDAY
LAST IN THE SERIES OF UPPER SYSTEMS WL BE WORKING ACRS THE FA ON
MON. HAVE CONTD WITH SCTD POPS ALONG AND AHEAD OF ASSOCD CDFNT ATTM
AS TIMING ISSUES STILL A CONCERN. HIGH PRES AND DRIER AIR WL BLD
INTO AR FOR TUE AND WED. THE HIGH WL SHIFT E OF THE AREA BY LATE WED
AND WED NGT. ANOTHER LOW PRES SYS IS PROGGED TO DVLP OVR THE PLAINS
STATES...ALLOWING SLY FLOW TO RETURN TO THE REGION. ONLY SOME MINOR
ADJUSTMENTS MADE TO GOING TEMP FCST THRU THE PD.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  70  44  70  57 /  90  10  10  20
HARRISON AR       58  39  66  54 /  90  20  10  20
HOT SPRINGS AR    69  44  72  58 /  90  10  10  20
PINE BLUFF AR     71  47  72  59 /  90  10  10  20
MOUNTAIN HOME AR  59  39  66  54 /  90  20  10  20
MONTICELLO AR     73  48  72  59 /  90  10  10  20
SEARCY AR         69  43  68  56 /  90  10  10  20
MOUNT IDA AR      68  44  72  57 /  90  10  10  20
RUSSELLVILLE AR   67  42  68  55 /  90  20  10  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR ARZ003-ARZ004-ARZ005-
ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022-
ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037-
ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046-
ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-
ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069.

&&

SHORT TERM...32 / LONG TERM...44
Hazardous weather outlook, Mar 9, 5:00 AM CST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST THU MAR 9 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST THU MAR 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

TODAY...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER
PORTIONS OF EASTERN ARKANSAS. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS OVER THE REST OF THE STATE.

A STRONG STORM SYSTEM AND ASSOCIATED COLD FRONT WILL APPROACH FROM
THE PLAINS STATES THIS MORNING. AHEAD OF THE FRONT...SEVERAL LINES
OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PROGRESS RAPIDLY
EASTWARD THROUGH ARKANSAS. DAMAGING WINDS AND LARGE HAIL ARE LIKELY
WITH THESE LINES OF STORMS.

THE LINES OF STORMS MAY BULGE FORWARD IN PLACES...WITH SEVERAL
BOWING SEGMENTS LIKELY. WINDS TEND TO POOL AND ROTATE ON THE ENDS OF
EACH SEGMENT...WITH ISOLATED TORNADOES OFTEN SPAWNED. ALSO...SHOULD
THERE BE ANY STORMS AHEAD OF THE LINE...THEY HAVE A TENDENCY TO
ROTATE AND COULD PRODUCE TORNADOES.

BY THIS AFTERNOON...THE SHOWER AND THUNDERSTORM ACTIVITY WILL EXIT
THE STATE TO THE EAST WITH THE FRONT SOON TO FOLLOW. THE MAIN STORM
SYSTEM WILL BE IN SOUTHERN MISSOURI...AND WILL BE ASSOCIATED WITH
COLD AIR ALOFT. THIS WILL MOVE OVER WARMER CONDITIONS NEAR THE
GROUND...WITH A FEW MORE STORMS POPPING UP. THESE STORMS COULD
AFFECT NORTHERN ARKANSAS WITH LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SERIES OF STORM SYSTEMS AND COLD FRONTS WILL MOVE ACROSS ARKANSAS
SATURDAY THROUGH MONDAY. CHANCES OF SHOWERS AND THUNDERSTORMS WILL
ACCOMPANY EACH SYSTEM. TIMING OF EACH SYSTEM IS DIFFICULT AT THIS
TIME...BUT THERE COULD BE SOME CHANCE OF SEVERE WEATHER WITH ANY OF
THESE SYSTEMS.

HIGH PRESSURE AND DRIER AIR WILL MOVE INTO THE NATURAL STATE FOR
TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS MORNING AND EARLY THIS
AFTERNOON OVER MOST OF THE AREA. AFTER TODAY...SPOTTER ACTIVATION IS
NOT ANTICIPATED.

&&

PEOPLE IN ARKANSAS ARE URGED TO REVIEW THEIR SEVERE WEATHER RULES
AND MONITOR LATER FORECASTS AND BULLETINS FOR ADDITIONAL WATCHES AND
WARNINGS. USE OF NOAA WEATHER RADIO OR TELEVISIONS WITH ALERT
FEATURES FOR SEVERE WEATHER WILL COME IN HANDY TODAY.

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK

44

In the hours before

Local storm report, Mar 9, 7:16 AM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
716 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     TSTM WND DMG     MALVERN                 34.37N 92.82W
03/09/2006                   HOT SPRING         AR   LAW ENFORCEMENT

            TREES DOWN JUST OUTSIDE OF TOWN.

0540 AM     TSTM WND DMG     MORTON                  35.25N 91.10W
03/09/2006                   WOODRUFF           AR   LAW ENFORCEMENT

            POSSIBLE TORNADO AT MORTON. TREES AND POWER LINES DOWN
            ACROSS HWY 64 AND STRUCTURAL DAMAGE TO BUILDING.

0540 AM     TSTM WND DMG     ARKADELPHIA             34.12N 93.07W
03/09/2006                   CLARK              AR   TRAINED SPOTTER

            OUACHTIA BAPTIST UNIVERSITY SCOREBOARD DAMAGED.

0545 AM     TSTM WND DMG     AMAGON                  35.56N 91.11W
03/09/2006                   JACKSON            AR   LAW ENFORCEMENT

            POWER LINES...POWER POLES AND TREES DOWN ALONG HWY 14 AND
            HWY 37 NEAR AMAGON. ALSO...STRUCTURAL DAMAGE TO A SHED.

&&

58
Local storm report, Mar 9, 7:20 AM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
720 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     TSTM WND DMG     MORTON                  35.25N 91.10W
03/09/2006                   WOODRUFF           AR   LAW ENFORCEMENT

            POSSIBLE TORNADO AT MORTON. TREES AND POWER LINES DOWN
            ACROSS HWY 64 AND STRUCTURAL DAMAGE TO BUILDING.

&&
CORRECTED TIME FOR MORTON REPORT TO 655 AM.

58
Local storm report, Mar 9, 8:46 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
846 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 AM     HAIL             DANVILLE                35.05N 93.39W
03/09/2006  M1.75 INCH       YELL               AR   LAW ENFORCEMENT

0814 AM     TSTM WND DMG     KIRBY                   34.25N 93.63W
03/09/2006                   PIKE               AR   LAW ENFORCEMENT

            ROOFS OFF BARNS

&&

219
Local storm report, Mar 9, 8:55 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
855 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 AM     HAIL             CRYSTAL SPRINGS         34.52N 93.33W
03/09/2006  M0.75 INCH       GARLAND            AR   LAW ENFORCEMENT

0814 AM     TSTM WND DMG     KIRBY                   34.25N 93.63W
03/09/2006                   PIKE               AR   LAW ENFORCEMENT

            CHICKEN HOUSES WITH ROOFS OFF AND TREES DOWN

&&

219
Local storm report, Mar 9, 9:00 AM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
900 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     HAIL             ALPINE                  34.22N 93.38W
03/09/2006  M0.75 INCH       CLARK              AR   LAW ENFORCEMENT

&&

219
Local storm report, Mar 9, 9:52 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
952 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     HAIL             CONWAY                  35.09N 92.45W
03/09/2006  M0.75 INCH       FAULKNER           AR   LAW ENFORCEMENT

0945 AM     TSTM WND GST     HASKELL                 34.51N 92.64W
03/09/2006  E75 MPH          SALINE             AR   TRAINED SPOTTER

&&

219

The radar

The Little Rock radar (KLZK), 58 km away, was scanning. The volume nearest the first event began at 16:06 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, White

When
March 9, 10:07 AM CST
Where
White County, Rose Bud
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.333, -92.083

Thunderstorm Wind, White

When
March 9, 10:15 AM CST
Where
White County, 1 mi SW of Romance
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.217, -92.067

A store sustained some damage.

Thunderstorm Wind, White

When
March 9, 10:30 AM CST
Where
White County, 7 mi NE of Searcy
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
35.317, -91.667

Several large trees were blown down. Several structures, including a barn and some outbuildings, sustained structural damage.

Thunderstorm Wind, White

When
March 9, 10:45 AM CST
Where
White County, Searcy
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.250, -91.750

Thunderstorm winds blew the roof off a business in Searcy.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496913, 5496914, 5496915, 5496916.